MAUDE Adverse Event Report: PT. CIBA VISION BATAM ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA4U0
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced constant floaters, blurred va and photophobia.Hence the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for explant was uveitis glaucoma hyphema.The patient also had a history of blunt trauma in the right eye prior to cataract surgery.Additional information was received stating that, in the surgeon's opinion, the lens was out of position and the optic caught in iris and the trauma prior to cataract surgery might have contributed to the event.After the explantation, the patient's condition was not completely resolved but it was much improved and the surgeon's prognosis was good.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned inside a small, plastic, specimen jar.Dried solution and reddish colored solution (possibly blood) was observed on the lens.One haptic was broken in the gusset area (not returned).The other haptic was broken in the distal area (not returned).The lens was cleaned with klrp to further evaluate.After removal of the dried solutions, one haptic posterior distal edge area was observed chipped.The optic posterior surface was cracked in the haptic/optic junction area.Another posterior cracked area was observed near the optic edge.The posterior optic edge was chipped at two small areas.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not determine the root cause for the reported complaint.The explanted lens was returned with haptic and optic damage.It is not possible to confirm the position of the lens while in the eye based on the physical evaluation of the returned, explanted lens.Information was provided that the patient had pre-existing ocular condition of trauma prior to initial cataract surgery.The 16.5 diopter lens was removed and replaced with a non-company lens, reported to be a 20.0 diopter lens.Due to the 16.5 diopter lens being exchanged for a lens that was 3.5 diopters larger, the replacement lens diopter may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23377765
Report Number9681121-2025-00138
Device Sequence Number9091386
Product Code HQL
UDI-Device Identifier00380652535823
UDI-Public(01)00380652535823(17)260430(11)210531(10)31455626
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberMTA4U0
Device Catalogue NumberMTA4U0.165
Device Lot Number31455626
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; LENSGLIDE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient SexMale